Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 3, 2009, 10:30 PM EDT for 6 counties in Kentucky. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 10:30 PM EDT (02:30 UTC)
- Expired
- May 4, 2009, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 140 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:35 PM EDT | HEAVY RAIN 0 | Pine Knot, KY | COUNTY DISPATCH REPORTED WATER FLOWING ONTO HWY 92 IN PLACES BUT NOT ENOUGH TO CLOSE THE ROAD AS OF 1135 PM. |
| May 4, 12:27 AM EDT | FLASH FLOOD | Corbin, KY | CORBIN DISPATCH REPORTED THAT A ROADWAY WAS CLOSED AT ROY KIDD DEPOT AT THE UNDERPASS DUE TO HIGH WATER. |
| May 4, 12:35 AM EDT | FLASH FLOOD | 1 Nnw Bark Camp, KY | BEE CREEK ROAD FLOODED AND CLOSED. WATER UP TO FRONT PORCH STEPS OF ONE HOME NEAR THE CREEK. |
| May 4, 12:35 AM EDT | FLASH FLOOD | London, KY | NUMEROUS STREETS BEING CLOSED IN CITY OF LONDON DUE TO FLASH FLOODING. |
| May 4, 12:36 AM EDT | FLASH FLOOD | Williamsburg, KY | PUBLIC REPORT OF FLASH FLOODING IN WILLIAMSBURG CONFIRMED BY LAW ENFORCEMENT ALTHOUGH EXTENT OF FLOODING IS NOT KNOWN AT THIS TIME. LAW ENFORCEMENT IS ASSESSING THE SITUATION FOR POSSIBLE ROAD CLOSURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 117 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 040230
FFWJKL
KYC125-147-199-203-231-235-040830-
/O.NEW.KJKL.FF.W.0002.090504T0230Z-090504T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 AM EDT MONDAY
* AT 1020 PM EDT...TRAINED WEATHER SPOTTERS REPORTED CREEKS AND
STREAMS RISING RAPIDLY OUT OF THEIR BANKS NEAR PINE KNOTT IN
MCCREARY COUNTY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL WILL CONTINUE FOR SEVERAL MORE HOURS OVER THE ENTIRE
WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BURNSIDE...CEDARVILLE...CORBIN...FERGUSON...
LIBERTY...LONDON AND MONTICELLO.
FLASH FLOODING IS BEING CAUSED BY VERY HEAVY RAIN FALLING ACROSS THE
AREA IN COMBINATION WITH EXCESSIVE RUNOFF FROM RECENT RAINS. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...
DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3711 8491 3735 8457 3725 8397 3697 8407
3696 8410 3693 8409 3661 8420 3662 8500
3663 8501 3677 8502 3686 8507
$$
ABE1 follow-up statement
000
WGUS73 KJKL 040448
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EDT MON MAY 4 2009
KYC125-147-199-203-231-235-040830-
/O.CON.KJKL.FF.W.0002.000000T0000Z-090504T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-WAYNE KY-WHITLEY KY-MCCREARY KY-
1248 AM EDT MON MAY 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
MCCREARY...WESTERN WHITLEY...WAYNE...LAUREL...PULASKI AND SOUTHERN
ROCKCASTLE COUNTIES...
AT 1235 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE
CLOSURE OF NUMEROUS STREETS IN THE CITIES OF LONDON AND CORBIN DUE
TO HIGH WATER. TRAINED SPOTTERS ALSO INDICATED FLASH FLOODING
OCCURRING IN NORTHERN WHITLEY COUNTY.
EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING THROUGH THE
OVERNIGHT HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3711 8491 3735 8457 3725 8397 3697 8407
3696 8410 3693 8409 3661 8420 3662 8500
3663 8501 3677 8502 3686 8507
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 8:21 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 3, 8:21 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 821 PM EDT SUN MAY 3 2009 .SHORT TERM.../TONIGHT THROUGH MONDAY/ 18Z SFC ANALYSIS SHOWS LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY WITH A STATIONARY FRONT DRAPED JUST SOUTH OF THE KENTUCKY BORDER. OVER-RUNNING SHOWERS CONTINUE TO SPREAD NORTH AND EAST OF THIS BOUNDARY KEEPING EAST KENTUCKY QUITE DAMP. AFTER A BIT OF A LULL...THE SHOWERS HAVE FILLED BACK IN TO OUR SOUTHWEST SETTING UP A VERY WET NIGHT FOR MOST OF THE AREA. TEMPERATURES REMAIN ON THE CHILLY SIDE THROUGH THE CWA WITH READINGS RANGING FROM THE MID 50S IN THE NORTHWEST TO THE MID 60S IN THE FAR SOUTHEAST. FROM LAST NIGHT THROUGH TODAY MUCH OF FAR SOUTHEAST KENTUCKY HAS PICKED UP BETWEEN ONE AND TWO INCHES OF RAIN...PRIMING THESE LOCATIONS FOR FLASH FLOODING WITH THE ADDITION OF ANY MORE HEAVY RAIN. UNFORTUNATELY... THAT IS WHAT WE ARE LOOKING AT SO HAVE ISSUED A FLASH FLOOD WATCH THROUGH NOON FOR OUR SOUTHEAST COUNTIES AND AN ESF ADDRESSING THE FLASH FLOOD POTENTIAL ELSEWHERE AS WELL AS HIGHLIGHTING THE THREAT OF RIVER FLOODING LATER IN THE WEEK AS THE RUNOFF MOVES DOWNSTREAM. FOR THE SHORT TERM...THE MODELS ARE IN GOOD ENOUGH AGREEMENT ALOFT WITH THE SHARP TROUGH SHIFTING THROUGH THE OHIO VALLEY LATER TONIGHT AND EARLY MONDAY. THE GFS IS A LITTLE STRONGER THAN THE NAM WITH THIS FEATURE...BUT ALSO APPEARS TO SUFFER FROM GRID SCALE FEEDBACK. AS SUCH...HAVE FOLLOWED THE NAM SOLUTION MOST CLOSELY. HEAVY RAIN IS ANTICIPATED TONIGHT AS THE LATEST SFC LOW MOVES OUT OF THE LOWER MISSISSIPPI VALLEY AND NORTHEAST ALONG THAT BOUNDARY...JUST TO OUR SOUTH. EXPECT THIS PROCESS TO SHIFT THIS BOUNDARY NORTHWARD AS IT DOES SO...PROVIDING A GOOD FOCUSING MECHANISM FOR OVER-RUNNING RAINS. THIS RAIN WILL BE FED BY A SOMEWHAT COUPLED JET STRUCTURE ALOFT...MODERATELY HIGH PWATS...AND A 50 KT 850 JET FROM THE SOUTH. ANTICIPATE HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED...ELEVATED... THUNDERSTORMS...TO DEVELOP LATER THIS EVENING AND RAKE ACROSS FAR EAST KENTUCKY WITH MODERATE TO HEAVY RAIN THE RESULT. MUCH OF THIS RAIN WILL FALL ON GROUND ALREADY SATURATED BY THE RAINS OF THE PAST FEW DAYS. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN HOISTED FOR THESE AREAS. EXPECT THE LOW TO EXIT THE CWA DURING THE MORNING... MONDAY...TAKING ITS HEAVY RAIN ALONG WITH IT...BUT LEAVING BEHIND A FEW LINGERING SHOWERS AND STILL PLENTY OF CLOUDS. IN ADDITION...THE EXPECTED RAINFALL TONIGHT SHOULD BE ENOUGH TO LEAD TO HIGH WATER AND FLOODING CONCERNS ALONG THE MAIN STEM RIVERS...PARTICULARLY THE CUMBERLAND AND TO A LESSER EXTENT THE KENTUCKY. AN ESF HAS BEEN ISSUED ADDRESSING THIS CONCERN. AS FOR TEMPERATURES...FOLLOWED THE ADJUSTED MET GUIDANCE THE CLOSEST THROUGH THE SHORT TERM AS THE NAM WAS THE FAVORED MODEL. MADE ONLY LIMITED TERRAIN ADJUSTMENTS BASED ON OUR SATURATED ENVIRONMENT. AS FOR POPS...PRETTY MUCH ENDED UP WITH CATEGORICAL FOR MOST OF THE AREA TONIGHT AND THEN EARLY MONDAY BEFORE QUICKLY DROPPING BACK TO CHANCE BY THE AFTERNOON. .LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/ AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER AND MORE AMPLIFIED ECMWF SOLUTIONS. LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL. EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY. CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE. AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR. && .AVIATION.../00Z TO 24Z/...UPDATED LIFR AND OCCASIONAL VLIFR CIGS WILL CONTINUE THROUGH THE PERIOD IN MOST AREAS BENEATH THE SATURATED AIR MASS...AND EXPECT ANY IMPROVEMENTS TO BE QUITE LIMITED...AND CONFINED TO THE LAST 6 HRS OF THE PERIOD...WHERE CONDITIONS MAY IMPROVE TO MVFR FROM SW TO NE. INITIALLY HIGHER CIGS STRADDLE THE VA BORDER AREA ATTM...BUT AS PRECIP MOVES IN THE RIDGETOPS WILL BECOME OBSCURED. STEADIER PRECIPITATION HAS DEVELOPED OVER THE LAST FEW HOURS AND CONTINUES TO MOVE TOWARD THE AREA FROM MIDDLE TN. HAVE CONFINED THUNDER CHANCES TO VCTS AND A CB GROUP...MAINLY DURING THE FIRST 8 TO 12 HRS OF THE PERIOD. PERIODS OF HEAVIER PRECIPITATION SHOULD ALSO YIELD LOW VIS. IN FACT...STRATUS BUILDOWN SHOULD LEAD TO LIFR VIS ON THE RIDGETOP AIRPORT LOCATIONS SUCH AS JKL...K22 AND PBX. WINDS THROUGH THE PERIOD WILL BE GENERALLY LIGHT...AROUND 5 KTS...AS THEY SPIN AROUND THE DIAL FROM NORTHEAST TO SOUTHEAST AND THEN BACK TO NORTHEAST BY MONDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ079-080-083>088- 110-113-115>120. && SHORT TERM...GREIF LONG TERM....SCHOETTMER AVIATION...JP
Hazardous weather outlook, May 3, 4:30 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT SUN MAY 3 2009 KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 430 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS AND STREAMS WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. KYZ079-080-083>088-110-113-115>120-042330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 430 PM EDT SUN MAY 3 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:33 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more | 12 hr |
| May 3, 11:15 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 6 hr |
| May 3, 11:48 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 6 hr |
| May 4, 12:21 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 6 hr |
| May 4, 1:41 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 4 hr |
| May 4, 1:54 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 4 hr |
| May 4, 2:18 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Martin, Pike | 4 hr |
| May 4, 3:35 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 5 hr |
| May 4, 4:30 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| May 4, 5:38 AM EDT | River Flood Advisory | JKL | Owsley | 14 min |
| May 4, 6:05 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan | 4 hr |
| May 4, 6:07 AM EDT | River Flood Advisory | JKL | Rowan | 7 hr |
| May 4, 6:21 AM EDT | River Flood Advisory | JKL | Clay | 11 hr |
| May 4, 6:35 AM EDT | River Flood Warning | JKL | Owsley | 33 hr |
| May 4, 6:49 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Lee | 36 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Estill | 50 hr |
| May 4, 7:56 AM EDT | River Flood Advisory | JKL | Whitley | 4 days |
| May 4, 8:12 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Wolfe | 3 hr |
| May 4, 10:07 AM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Owsley | 3 hr |
| May 4, 10:20 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 10:42 AM EDT | Areal Flood Advisory | JKL | McCreary | 3 hr |
| May 4, 10:43 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 11:22 AM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| May 4, 12:22 PM EDT | River Flood Advisory | JKL | Magoffin | 24 hr |
| May 4, 2:02 PM EDT | River Flood Warning | JKL | Whitley | 22 hr |
| May 4, 3:37 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 3 hr |
| May 4, 3:43 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more | 3 hr |
| May 4, 6:28 PM EDT | Areal Flood Advisory | JKL | McCreary | 12 hr |
| May 4, 6:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.